Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 34, NWS Amarillo, TX

May 23, 201120 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at May 23, 2011, 6:08 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 24, 2011, 9:00 AM CDT. It was in force for 14 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 23, 2011, 6:08 AM CDT (11:08 UTC)
In effect from
May 24, 2011, 9:00 AM CDT
Expired
May 24, 2011, 11:00 PM CDT
In force
14 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 1:50 PM CDTHAIL 1Keyes, OK
May 24, 4:55 PM CDTNON-TSTM WND GST 633 Sw Dalhart, TX
May 24, 5:10 PM CDTNON-TSTM WND GST 595 Se Kenton, OK
May 24, 6:20 PM CDTNON-TSTM WND GST 60Stratford, TX
May 24, 6:52 PM CDTNON-TSTM WND GST 60Hartley, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6018 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WWUS84 KAMA 231108
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
608 AM CDT MON MAY 23 2011

TXZ001-006-011>013-016>020-232100-
/O.UPG.KAMA.FW.A.0031.110524T1700Z-110525T0200Z/
/O.NEW.KAMA.FW.W.0034.110524T1700Z-110525T0300Z/
/O.CON.KAMA.FW.W.0033.110523T1700Z-110524T0200Z/
DALLAM-HARTLEY-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
608 AM CDT MON MAY 23 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE 
WESTERN...SOUTHERN...AND CENTRAL TEXAS PANHANDLE... ...RED FLAG
WARNING IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR STRONG WINDS AND
LOW RELATIVE HUMIDITY FOR WESTERN...SOUTHERN...AND CENTRAL SECTIONS
OF THE TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. 


* AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...OLDHAM...
  POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY...
   COLLINGSWORTH. 

* WIND: SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS
  ARE EXPECTED BOTH TODAY AND TUESDAY AFTERNOON AND EVENING. 

* HUMIDITY: AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED
  TO FALL TO BETWEEN 8 AND 15 PERCENT BOTH TODAY AND TUESDAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY MIDDAY
  TODAY AND TUESDAY AND WILL CONTINUE THROUGH THE EVENING HOURS BOTH
  DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

TXZ007-008-014-015-232100-
/O.UPG.KAMA.FW.A.0031.110524T1700Z-110525T0200Z/
/O.NEW.KAMA.FW.W.0034.110524T1700Z-110525T0300Z/
MOORE-HUTCHINSON-GRAY-WHEELER-
608 AM CDT MON MAY 23 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN...SOUTHERN...AND
CENTRAL SECTIONS OF THE TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN TEXAS...MOORE...HUTCHINSON...GRAY...WHEELER.

* WIND: SOUTHWESTERLY TO WESTERLY WINDS BETWEEN 20 AND 30 MPH
  WITH HIGHER GUSTS ARE EXPECTED TUESDAY AFTERNOON AND EVENING. 

* HUMIDITY: AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED
  TO FALL TO BETWEEN 8 AND 15 PERCENT TUESDAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY 
  MIDDAY TUESDAY AND WILL CONTINUE THROUGH THE EVENING HOURS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

JC

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
6 follow-up statements
485 
WWUS84 KAMA 231931
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
231 PM CDT MON MAY 23 2011

TXZ001-006-011>013-016>020-241200-
/O.CAN.KAMA.FW.W.0033.000000T0000Z-110524T0200Z/
/O.CON.KAMA.FW.W.0034.110524T1700Z-110525T0300Z/
DALLAM-HARTLEY-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
231 PM CDT MON MAY 23 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
WESTERN...SOUTHERN AND CENTRAL TEXAS PANHANDLE...
...RED FLAG WARNING IS CANCELLED FOR THE WESTERN...SOUTHERN AND
CENTRAL TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED
FLAG WARNING FOR THE WESTERN...CENTRAL AND SOUTHERN TEXAS PANHANDLE
THIS AFTERNOON AND THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM
NOON TO 10 PM CDT TUESDAY FOR THE WESTERN...SOUTHERN AND CENTRAL
TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. 

* AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...OLDHAM...
  POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY...
   COLLINGSWORTH. 

* WIND: SOUTHWESTERLY WINDS BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS
  ARE EXPECTED TUESDAY AFTERNOON AND EVENING.

* HUMIDITY: AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED
  TO FALL TO BETWEEN 5 AND 15 PERCENT BOTH TODAY AND TUESDAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY MIDDAY
  TUESDAY AND WILL CONTINUE THROUGH TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

TXZ007-008-014-015-241200-
/O.CON.KAMA.FW.W.0034.110524T1700Z-110525T0300Z/
MOORE-HUTCHINSON-GRAY-WHEELER-
231 PM CDT MON MAY 23 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
WESTERN...SOUTHERN AND CENTRAL TEXAS PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
TUESDAY FOR THE WESTERN...SOUTHERN AND CENTRAL TEXAS PANHANDLE DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITIES.

* AFFECTED AREA: IN TEXAS...MOORE...HUTCHINSON...GRAY...WHEELER.

* WIND: SOUTHWESTERLY TO WESTERLY WINDS BETWEEN 25 AND 35 MPH WITH
  HIGHER GUSTS ARE EXPECTED TUESDAY AFTERNOON AND EVENING.

* HUMIDITY: AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED
  TO FALL TO BETWEEN 5 AND 15 PERCENT TUESDAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY MIDDAY
  TUESDAY AND WILL CONTINUE THROUGH TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
346 
WWUS84 KAMA 232035
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
335 PM CDT MON MAY 23 2011

TXZ002>005-009-010-241200-
/O.EXA.KAMA.FW.W.0034.110524T1700Z-110525T0300Z/
SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-
335 PM CDT MON MAY 23 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS PANHANDLE. 

* AFFECTED AREA: IN TEXAS...SHERMAN...HANSFORD...OCHILTREE...
  LIPSCOMB...ROBERTS...HEMPHILL. 

* WIND: SOUTHWESTERLY WINDS BETWEEN 25 AND 35 MPH WITH GUSTS OVER 50
  MPH ARE EXPECTED TUESDAY AFTERNOON AND EVENING.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO
  BETWEEN 5 AND 15 PERCENT TUESDAY AFTERNOON.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY 
  MIDDAY TUESDAY AND WILL CONTINUE THROUGH TUESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

TXZ001-006>008-011>020-241200-
/O.CON.KAMA.FW.W.0034.110524T1700Z-110525T0300Z/
DALLAM-HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-GRAY-WHEELER-
DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
335 PM CDT MON MAY 23 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR STRONG WINDS
AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
TUESDAY. 

* AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...MOORE...
  HUTCHINSON...OLDHAM...POTTER...CARSON...GRAY...WHEELER...DEAF 
  SMITH...RANDALL...ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: SOUTHWESTERLY WINDS BETWEEN 25 AND 35 MPH WITH GUSTS OVER 50
  MPH ARE EXPECTED TUESDAY AFTERNOON AND EVENING.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO
  BETWEEN 5 AND 15 PERCENT TUESDAY AFTERNOON.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY 
  MIDDAY TUESDAY AND WILL CONTINUE THROUGH TUESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

KB

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
162 
WWUS84 KAMA 241102
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
602 AM CDT TUE MAY 24 2011

OKZ001>003-242100-
/O.EXB.KAMA.FW.W.0034.110524T1400Z-110525T0400Z/
CIMARRON-TEXAS-BEAVER-
602 AM CDT TUE MAY 24 2011

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 11 PM CDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES. 

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER.

* WIND: SOUTHWESTERLY WINDS BETWEEN 25 AND 35 MPH WITH GUSTS OVER 50
  MPH ARE EXPECTED TODAY AND THIS EVENING.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO
  BETWEEN 5 AND 15 PERCENT TODAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO COMMENCE
  AROUND 9 AM THIS MORNING AND WILL CONTINUE THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

TXZ001>020-242100-
/O.EXT.KAMA.FW.W.0034.110524T1400Z-110525T0400Z/
DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE-
HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-
DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
602 AM CDT TUE MAY 24 2011

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 11 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 9 AM THIS MORNING TO
11 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY 
FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.

* AFFECTED AREA: IN TEXAS...DALLAM...SHERMAN...HANSFORD...
  OCHILTREE...LIPSCOMB...HARTLEY...MOORE...HUTCHINSON... 
  ROBERTS...HEMPHILL...OLDHAM...POTTER...CARSON...GRAY... 
  WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY... 
  COLLINGSWORTH. 

* WIND: SOUTHWESTERLY WINDS BETWEEN 25 AND 40 MPH WITH GUSTS OVER 50
  MPH ARE EXPECTED TODAY AND THIS EVENING.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO
  BETWEEN 5 AND 15 PERCENT TODAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED COMMENCE
  AROUND 9 AM THIS MORNING AND WILL CONTINUE THROUGH THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

JC

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
957 
WWUS84 KAMA 242045
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
345 PM CDT TUE MAY 24 2011

OKZ001>003-TXZ001>020-250400-
/O.CON.KAMA.FW.W.0034.000000T0000Z-110525T0400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
345 PM CDT TUE MAY 24 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: SOUTHWESTERLY WINDS BETWEEN 25 AND 40 MPH WITH GUSTS OVER 50
  MPH WILL CONTINUE THIS EVENING.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL BE IN THE 5 TO 15
  PERCENT RANGE.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

LG

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
062 
WWUS84 KAMA 250052 AAA
RFWAMA

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
752 PM CDT TUE MAY 24 2011

OKZ001>003-TXZ001>020-250400-
/O.CON.KAMA.FW.W.0034.000000T0000Z-110525T0400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
752 PM CDT TUE MAY 24 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES...

RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA AND
TEXAS PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: GENERALLY WEST TO NORTHWEST WINDS BETWEEN 15 AND 35 MPH WITH
  GUSTS UP TO 55 MPH WILL CONTINUE THIS EVENING. THE STRONGEST WINDS
  WILL BE SOUTH OF A DALHART TO GUYMON LINE BEFORE 9 PM.

* HUMIDITY: HUMIDITY VALUES WILL RANGE FROM 5 PERCENT NEAR WELLINGTON
  TO 50 PERCENT NEAR BOISE CITY.

* TIMING: CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL
  CONTINUE THROUGH THIS EVENING. A FEW FIRES ARE ONGOING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

MBS

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
285 
WWUS84 KAMA 250338
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1038 PM CDT TUE MAY 24 2011

OKZ001>003-TXZ001>020-250445-
/O.EXP.KAMA.FW.W.0034.000000T0000Z-110525T0400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1038 PM CDT TUE MAY 24 2011

...RED FLAG WARNING WILL EXPIRE AT 11 PM CDT THIS EVENING FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF TEXAS AND OKLAHOMA PANHANDLES...

THE RED FLAG WARNING WILL EXPIRE AT 11 PM CDT THIS EVENING FOR ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB...
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM...
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL...
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: NORTHWEST WINDS WILL INCREASE TONIGHT TO BETWEEN 25 AND 35
  MPH WITH HIGHER GUSTS AS A COLD FRONT MOVES THROUGH THE AREA. 

* HUMIDITY: RELATIVE HUMIDITY VALUES HOWEVER HAVE CLIMBED ABOVE THE
  CRITICAL THRESHOLD OF 15 PERCENT AND WILL CONTINUE TO RISE AS THE
  NIGHT PROGRESSES. THEREFORE...THE RED FLAG WARNING WILL EXPIRE AT
  11 PM TONIGHT.

$$

BEAL

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 23, 3:30 AM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, May 23, 3:30 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CDT MON MAY 23 2011

.DISCUSSION...
MAIN ISSUES OF FORECAST CONTINUE TO BE FIRE WEATHER CONCERNS TODAY
AND TUESDAY...AND PROSPECTS FOR THUNDERSTORMS TODAY THROUGH
WEDNESDAY.

DRYLINE HAS RETREATED WESTWARD OVERNIGHT...CURRENTLY RUNNING NEAR A
LINE FROM BEAVER OK TO CLARENDON.  SLIGHT CHANCE POPS RETAINED THIS
MORNING OVER EASTERN ZONES WHERE RICH MOISTURE IS IN PLACE.  HAVE
KEPT HIGHER POPS GOING THIS AFTERNOON ACROSS NORTHERN AND EASTERN
ZONES...WHERE GREATER INSTABILITY WILL REMAIN IN PLACE IN REGION
OF ENHANCED SURFACE CONVERGENCE.  SOME THUNDERSTORMS MAY BE SEVERE
THIS AFTERNOON AND THIS EVENING.  ACROSS SOUTHWESTERN AND SOUTHERN
ZONES...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AS DRY WEST AND
SOUTHWEST WINDS INCREASE.

ON TUESDAY...UPPER-LEVEL JET STREAK INDUCES DEEPENING OF SURFACE
LOW...WITH WINDS INCREASING FURTHER.  HAVE RETAINED POPS TUESDAY AND
TUESDAY NIGHT ACROSS NORTHERN AND NORTHEASTERN ZONES...WHERE
FRONTAL BOUNDARY MAY MOVE INTO.  WE ARE NOT OPTIMISTIC ABOUT THIS
HOWEVER...AND HAVE LOWERED POPS TO SLIGHT CHANCE TUESDAY NIGHT.
ACROSS SOUTHERN...WESTERN...AND CENTRAL ZONES...CRITICAL FIRE
WEATHER CONDITIONS EXPECTED AS DRY WEST AND SOUTHWEST WINDS INCREASE
FURTHER.

EXPECT COLD FRONT TO ADVANCE SOUTHWARD THROUGH PANHANDLES ON
WEDNESDAY.  SLIGHT CHANCE POPS HAVE BEEN RETAINED FOR NORTHEASTERN
SECTIONS WHERE FAVORABLE DYNAMICS AND WRAP AROUND MOISTURE EXPECTED
TO RESIDE.  NO POPS IN LATER PERIODS.  03

COCKRELL

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY ACROSS SOUTHERN...
WESTERN...AND CENTRAL ZONES.  RED FLAG WARNING REMAINS IN EFFECT
TODAY FOR THESE SECTIONS.  CRITICAL FIRE WEATHER CONDITIONS
EXPECTED ON TUESDAY ACROSS THE SAME AREA...AS WELL AS ADDITIONAL
CENTRAL AND EASTERN SECTIONS.  THE FIRE WEATHER WATCH FOR TUESDAY
HAS BEEN UPGRADED TO A RED FLAG WARNING.  NORTHWEST AND NORTH WINDS
ARE EXPECTED TO PREVAIL ON WEDNESDAY...FOLLOWING THE PASSAGE OF A
COLD FRONT.  RELATIVE HUMIDTY VALUES WILL REMAIN ABOVE CRITICAL
THRESHOLDS ON WEDNESDAY.  SOUTH WINDS RESUME ON THURSDAY.  BY
SATURDAY AND SUNDAY...ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER
CONDTIONS MAY DEVELOP OVER THE WESTERN HALF OF THE FORECAST AREA AS
DRY SOUTHWEST AND SOUTH WINDS INCREASE.  03

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                93  54  90  53  78 /  10  10  10   5   0
BEAVER OK                  90  55  86  51  74 /  40  40  30  20  20
BOISE CITY OK              87  52  81  50  73 /  30  30  30  20  10
BORGER TX                  97  61  93  59  78 /  20  20  20  10   5
BOYS RANCH TX              94  55  89  53  79 /  10  10  10   5   0
CANYON TX                  93  51  90  50  80 /  10  10   5   5   0
CLARENDON TX               96  61  91  57  81 /  20  10  10   5   5
DALHART TX                 90  47  85  47  74 /  20  20  20  10   5
GUYMON OK                  91  55  82  54  73 /  40  30  30  20  10
HEREFORD TX                91  53  87  50  78 /  10  10   5   5   0
LIPSCOMB TX                91  58  87  55  75 /  30  40  30  20  10
PAMPA TX                   93  59  87  54  76 /  20  20  10  10   5
SHAMROCK TX                95  61  91  57  82 /  20  20  10  10   5
WELLINGTON TX              97  61  95  57  85 /  20  10  10   5   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...HARTLEY...OLDHAM...POTTER...
     RANDALL.

     RED FLAG WARNING FROM NOON TO 10 PM CDT TUESDAY FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HARTLEY...
     HUTCHINSON...MOORE...OLDHAM...POTTER...RANDALL...WHEELER.

OK...NONE.

&&

10/03
Hazardous weather outlook, May 23, 5:59 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
559 AM CDT MON MAY 23 2011

OKZ001>003-TXZ001>020-232100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
559 AM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS THE OKLAHOMA
PANHANDLE AS WELL AS EASTERN AND NORTHERN PARTS OF THE TEXAS PANHANDLE.
SOME STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL...DAMAGING WINDS...
AND AN ISOLATED TORNADO OR TWO.

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE WESTERN
AND SOUTHERN TEXAS PANHANDLE DUE TO WEST TO SOUTHWEST WINDS OF 15 TO
25 MPH AND MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. A
RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 9 PM. ELEVATED FIRE
WEATHER CONDITIONS WILL OCCUR ACROSS THE REMAINDER OF THE TEXAS
PANHANDLE WHERE MINIMUM RELATIVE HUMIDITY VALUES WILL BE BETWEEN 15
AND 20 PERCENT.

ALSO...CAUTION IS ADVISED ON AREA LAKES DUE TO THE BREEZY SOUTHWESTERLY
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM CHANCES WILL PERSIST INTO TUESDAY AND TUESDAY NIGHT
ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN HALF OF THE TEXAS
PANHANDLE. ON WEDNESDAY...THE CHANCES FOR THUNDERSTORMS WILL CONTINUE
FOR THE FAR EASTERN PORTIONS OF THE OKLAHOMA PANHANDLE. THE THREAT
FOR SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY AND TUESDAY
NIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING POSSIBLE.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED ACROSS MUCH
OF THE TEXAS PANHANDLE DUE TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH
HIGHER GUSTS AND MINIMUM RELATIVE HUMIDITY VALUES OF 8 TO 15 PERCENT.
A RED FLAG WARNING IS IN EFFECT FOR TUESDAY FOR MUCH OF THE TEXAS
PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED
TO CRITICAL FIRE WEATHER CONDITIONS TODAY AND TUESDAY.

SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE NORTHERN AND
EASTERN PANHANDLES SHOULD CONTINUE TO MONITOR THE FORECAST AND BE
PREPARED FOR POSSIBLE ACTIVATION TODAY THROUGH TUESDAY NIGHT.

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.